Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, OH

August 8, 2011Hardin County, Ohio

NWS Wilmington, OH issued this special weather statement at Aug 8, 2011, 1:12 AM EDT for Hardin County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 1:12 AM EDT (05:12 UTC)
Expired
Aug 8, 2011, 1:45 AM EDT
In force
33 min
Issued by
NWS Wilmington, OH

County Hardin County, OH

The radar

The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WWUS81 KILN 080512
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 AM EDT MON AUG 8 2011

OHZ026-035-044-080545-
AUGLAIZE OH-HARDIN OH-LOGAN OH-
112 AM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN...HARDIN AND
NORTHEASTERN AUGLAIZE COUNTIES THROUGH 145 AM EDT...

AT 110 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH
OF WAYNESFIELD...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESFIELD...ADA...
ALGER...KENTON AND BELLE CENTER.

ALSO...HUNTERSVILLE...MCGUFFEY...ROUNDHEAD...WALTON...MENTZER...
SILVER CREEK...JUMBO AND BLANCHARD ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4070 8348 4047 8370 4064 8420 4066 8418
      4066 8411 4065 8410 4065 8389 4080 8389

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:38 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 7, 10:38 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EDT SUN AUG 7 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH INTO THE OHIO VALLEY OVERNIGHT. THIS
WILL USHER IN A SLIGHTLY COOLER AIRMASS FOR MONDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS
THE TRI-STATE ALONG AN OLD OUTFLOW BOUNDARY. ADDITIONAL ISOLATED
SHOWERS HAVE DEVELOPED AND ARE ALSO MOVING SOUTHEAST. SO EXPECT
ISOLATED ACTIVITY TO BE POSSIBLE IN THE SOUTHERN ZONES LATE INTO
THE NIGHT. SHOWERS AND THUNDERSTORMS TO THE NORTHWEST OF THE
FORECAST AREA HAVE PRETTY MUCH DISSIPATED. BUT STILL CANNOT RULE
OUT ISOLATED REDEVELOPMENT IN THE NORTHWEST COUNTIES LATER
TONIGHT. TEMPERATURES HAVE COOLED TO OR BELOW FORECAST LOWS IN THE
NORTH. SO ADJUSTED TEMPERATURES ACCORDINGLY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
QUIET WEATHER A LEAST THROUGH A GOOD CHUNK OF MONDAY...BEFORE NEXT
SHORTWAVE ROTATING THROUGH DEVELOPING LONGWAVE TROUGH APPROACHES
FROM THE WEST. THERE HAS BEEN A SLOWLY INCREASING SIGNAL IN THE LATE
MON AFTN INTO MON NIGHT TIME FRAME OF DECENT MCS ESPECIALLY OVER
KENTUCKY AND SRN OHIO. RAISED RAIN CHANCES ALL AREAS THIS PERIOD.
STILL WARM AND HUMID...THOUGH DEWPOINTS SHOULD BE SLOWLY FALLING
DURING MONDAY INTO MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AFTER THE LINGERING EFFECTS OF A POSSIBLE MCS PUSHING THROUGH
ESPECIALLY THE SOUTHERN HALF OF FCST AREA ON TUESDAY AND LINGERING
IN THE EAST ON TUE NIGHT...AREA GETS INTO A NW FLOW PATTERN WHICH
WILL BRING MODERATING TEMPERATURES AND DRY CONDITIONS AS MEAN UPR
RIDGE SETS UP IN THE SOUTHERN PLAINS WITH FCST AREA ON THE LEEWARD
SIDE OF THE RIDGE. ECMWF IS SLIGHTLY LESS AMPLIFIED WITH THIS
PATTERN THAN THE GFS AND GEFS...WHICH COULD POSSIBLY ALLOW FOR
WARMER TEMPS IN THE SOUTHERN FCST AREA. FOR NOW HAVE SPLIT THE
DIFFERENCE BETWEEN THE SLIGHTLY MORE AMPLIFIED GFS AND ECMWF. NEXT
SYSTEM TO PUSH THROUGH AREA WILL BE FRIDAY NIGHT INTO SATURDAY AS A
DEEP TROUGH CENTERED OVER CNTRL ONTARIO ALLOWS FOR S/WV TO PUSH
THROUGH FCST AREA....WHICH SHOULD LINGER PRECIP INTO EARLY SUNDAY.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
AN ISOLATED SHOWER OR THUNDERSTORM COULD AFFECT JUST ABOUT ANY
TERMINAL OVERNIGHT. BUT THESE WILL BE SHORT LIVED AND DIFFICULT TO
PINPOINT.

EXPECT MIST/FOG TO DEVELOP OVERNIGHT. IT ALSO SEEMS THAT STRATUS
WILL RETURN LATE IN MANY AREAS ALTHOUGH ONCE AGAIN CONFIDENCE IS
NOT PARTICULARLY HIGH. ANY LOW CLOUDS WILL GRADUALLY LIFT THROUGH
THE MORNING WITH VFR CONDITIONS IN THE AFTERNOON. COULD SEE SOME
SHOWERS AND THUNDERSTORMS APPROACHING THE REGION LATE IN THE TAF
PERIOD.

TONIGHT...THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY
NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...
SHORT TERM...BINAU
LONG TERM...JDR
AVIATION...
Hazardous weather outlook, Aug 7, 7:36 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT SUN AUG 7 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-082345-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
736 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 7, 7:26 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
726 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     3 NE PLEASANTVILLE      39.84N 82.48W
08/07/2011                   FAIRFIELD          OH   LAW ENFORCEMENT

            TREES DOWN ON LACASTER THORNVILLE ROAD.

&&

BINAU
Local storm report, Aug 7, 7:29 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     5 W SUGAR GROVE         39.63N 82.64W
08/07/2011                   FAIRFIELD          OH   LAW ENFORCEMENT

            TREES DOWN ON EATON HOLLOW ROAD. TIME ESTIMATED FROM
            RADAR.

&&

BINAU
Local storm report, Aug 7, 7:54 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
754 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 W LIPPINCOTT          40.19N 83.83W
08/07/2011                   CHAMPAIGN          OH   LAW ENFORCEMENT

            WIDESPREAD TREES/POWER LINES DAMAGE ACROSS NORTHWEST
            CHAMPAIGN COUNTY. AT THIS LOCATION...HOUSE TRAILER
            DESTROYED WITH DEBRIS THROWN INTO A FARM HOUSE. ROOF
            DAMAGE TO FARM HOUSE.

&&

BINAU
Special weather statement, Aug 7, 9:07 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT SUN AUG 7 2011

KYZ096-080145-
PENDLETON KY-
907 PM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PENDLETON COUNTY THROUGH
945 PM EDT...

AT 903 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GREENWOOD...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUTLER AND FALMOUTH.

ALSO...GREENWOOD...GOFORTH...GENE SNYDER AIRPORT...CATAWBA AND MORGAN
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3879 8451 3881 8446 3881 8440 3882 8438
      3872 8422 3871 8422 3858 8442
Local storm report, Aug 7, 11:30 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1130 PM EDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     4 SSE FAIRFIELD         39.27N 84.52W
08/07/2011                   HAMILTON           OH   TRAINED SPOTTER

            LARGE LIMBS DOWN AND SEVERAL TREES UPROOTED IN THE
            VILLAGE OF GREENHILLS.

&&
Special weather statement, Aug 8, 1:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 AM EDT MON AUG 8 2011

OHZ026-035-044-080545-
AUGLAIZE OH-HARDIN OH-LOGAN OH-
112 AM EDT MON AUG 8 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN...HARDIN AND
NORTHEASTERN AUGLAIZE COUNTIES THROUGH 145 AM EDT...

AT 110 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH
OF WAYNESFIELD...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESFIELD...ADA...
ALGER...KENTON AND BELLE CENTER.

ALSO...HUNTERSVILLE...MCGUFFEY...ROUNDHEAD...WALTON...MENTZER...
SILVER CREEK...JUMBO AND BLANCHARD ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4070 8348 4047 8370 4064 8420 4066 8418
      4066 8411 4065 8410 4065 8389 4080 8389

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:44 PM EDTSpecial Weather StatementILNButler31 min
Aug 8, 7:30 PM EDTSpecial Weather StatementILNClinton, Greene, Warren60 min
Aug 8, 7:53 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Montgomery, Warren52 min
Aug 7, 9:07 PM EDTSpecial Weather StatementILNPendleton38 min
Aug 8, 5:32 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne43 min
Aug 8, 6:15 PM EDTSpecial Weather StatementILNUnion30 min

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.